MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515004
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that "small rubber pieces" were seen in the bd phaseal¿ injector luer lock n35c.
 
Additional Manufacturer Narrative
Investigation summary: one protector sample with a vial was received for evaluation by our quality team.For the injector product, lot number 1805107 was provided for evaluation.For the protector product, lot number 1807112 was provided for evaluation.A device history record review did not reveal any quality issues during the production of lot number 1805107 or 1807112 that could have contributed to the reported incident.Through visual inspection of the returned sample, fragments of the rubber stopper were found within the filtered drug.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.No defects were observed to the protector needle.Based on the investigation results, a definite cause could not be determined for this incident.Use of the m12 assembly fixture is recommended to ensure proper connection of the protector product.A corrective and preventive action plan has been initiated to further investigate this issue and reduce its reoccurrence.The complaint is confirmed: fm was found inside the vial.It is part of the rubber stopper.No defect was found in the needle of protector.The root cause cannot be determined.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8156002
Report Number3003152976-2018-00529
Device Sequence Number1997168
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Catalogue Number515004
Device Lot Number1805107
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;